Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 133, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 30, 2012, 5:04 PM EDT for Carter County, Unicoi County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2012, 5:04 PM EDT (21:04 UTC)
- Expired
- Apr 30, 2012, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Carter County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 118 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS54 KMRX 302104
SVRMRX
TNC019-171-302130-
/O.NEW.KMRX.SV.W.0133.120430T2104Z-120430T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
504 PM EDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN EAST TENNESSEE...
UNICOI COUNTY IN EAST TENNESSEE...
* UNTIL 530 PM EDT
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BULADEAN...OR 11 MILES SOUTH OF ELIZABETHTON...AND MOVING NORTHEAST
AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
HAMPTON...ROAN MOUNTAIN AND ELK MILLS.
LAT...LON 3617 8199 3613 8214 3615 8222 3612 8225
3612 8234 3622 8235 3637 8205 3633 8202
3633 8199 3629 8198 3626 8195 3626 8193
TIME...MOT...LOC 2104Z 241DEG 19KT 3619 8219
$$
171 follow-up statement
714
WWUS54 KMRX 302114
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 PM EDT MON APR 30 2012
TNC171-302124-
/O.CAN.KMRX.SV.W.0133.000000T0000Z-120430T2130Z/
UNICOI TN-
514 PM EDT MON APR 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR UNICOI COUNTY IS CANCELLED...
LAT...LON 3617 8200 3613 8214 3614 8216 3615 8221
3619 8223 3621 8226 3623 8226 3625 8229
3637 8206 3626 8195 3626 8194
TIME...MOT...LOC 2114Z 244DEG 21KT 3622 8208
$$
TNC019-302130-
/O.CON.KMRX.SV.W.0133.000000T0000Z-120430T2130Z/
CARTER TN-
514 PM EDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CARTER COUNTY...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROAN MOUNTAIN...OR 11 MILES WEST OF BEECH MOUNTAIN...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ELK MILLS.
LAT...LON 3617 8200 3613 8214 3614 8216 3615 8221
3619 8223 3621 8226 3623 8226 3625 8229
3637 8206 3626 8195 3626 8194
TIME...MOT...LOC 2114Z 244DEG 21KT 3622 8208
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:48 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 30, 2:48 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 248 PM EDT MON APR 30 2012 .SHORT TERM (TONIGHT AND TUESDAY)...OLD FRONTAL BOUNDARY CONTINUES TO BE STALLED TO OUR NORTH. UPSTREAM CONVECTION IS EXPECTED TO WEAKEN AND LIFT NORTH ALONG THE BOUNDARY OVERNIGHT. SOME OF THIS ACTIVITY SHOULD ALSO REACH INTO THE MRX CWA LATE TONIGHT INTO TUESDAY MORNING. COVERAGE SHOULD BE LIMITED AND WILL KEEP POPS AT 20 TO 30. OTHERWISE...CONTINUED WARM THROUGH THE SHORT TERM WITH 80S ONCE AGAIN ACROSS MOST VALLEY LOCATIONS TUESDAY AFTERNOON. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...LACK OF A FOCUSING FEATURE SUCH AS A FRONT DURING THE EXTENDED PERIODS...SUGGESTS MOSTLY DIURNAL CONVECTION OF LESS THAN SCATTERED COVERAGE. HOWEVER THE UPPER RIDGE DOES PERIODICALLY BREAK DOWN...WHICH COULD ALLOW FOR SOME NOCTURNAL CONVECTION TO AFFECT THE FORECAST AREA. SOME DEGREE OF CONFIDENCE IN ADJUSTING POPS FOR BREAKS (NO OR VERY LOW POP) IN MORNINGS AND AFTER MIDNIGHT...FOR WEDNESDAY NIGHT THROUGH SUNDAY. NEW DAY 7 (MONDAY) CONTINUES TO TREND WET...SO SLIGHT CHANCE POPS WERE INTRODUCED FOR NOW FOR BOTH MONDAY AND MONDAY NIGHT. WARM FRONT OR WEAK COLD FRONT STAY TO OUR NORTH AND 500 MB HEIGHTS SUGGEST STAYING SEVERAL DEGREES ABOVE CLIMO...ESPECIALLY FOR MAXES. 30/12Z GFSX MOS MAXES WERE JUST ABOUT AS WARM AS 30/00Z MAXES...SO I NUDGED HIGHS MOST DAYS MUCH CLOSER TO AT LEAST THE 30/00Z NUMBERS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 86 64 88 63 / 20 20 10 10 10 KNOXVILLE AIRPORT, TN 63 84 64 87 63 / 20 30 10 10 10 OAK RIDGE, TN 63 85 63 86 62 / 20 30 10 10 10 TRI CITIES AIRPORT, TN 59 81 56 84 57 / 30 30 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/TG
Hazardous weather outlook, Apr 30, 3:16 AM EDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EDT MON APR 30 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EDT MON APR 30 2012 /216 AM CDT MON APR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE HIGHER TERRAIN OF EAST TN AND SOUTHWEST NC. SOME HAIL MAY BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST TN AND SOUTHWEST VIRGINIA ON TUESDAY...AND SOME OF THE STRONGER STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED DUE TO THE EXPECTED ISOLATED COVERAGE OF ANY SEVERE STORMS.
In the hours before
Special weather statement, Apr 30, 4:39 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 439 PM EDT MON APR 30 2012 TNZ045>047-302115- NORTHWEST CARTER TN-SOUTHEAST CARTER TN-UNICOI TN- 439 PM EDT MON APR 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER AND UNICOI COUNTIES UNTIL 515 PM EDT... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BANNER HILL...OR NEAR ERWIN...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HAMPTON...UNICOI... LIMESTONE COVE...MILLIGAN COLLEGE...ROAN MOUNTAIN AND ELK MILLS. 17
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.